MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Pericardial Effusion (3271)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 16mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 12f amplatzer torqvue 45x45 delivery sheath.During procedure, the left atrial pressure was >12mmhg and the amulet was successfully implanted after some manipulations.On (b)(6) 2024, the physician mentioned the patient presented to the emergency department on an unknown day with chest pain and a small pericardial effusion was detected and medication was administered.The physician mentioned the cause of effusion was abbott device, the patient was reported stable.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility (implant related to tissue damage-pericardial effusion) was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the cause of the reported incident could not be determined.The patient effects of angina appears to be related to pericardial effusion.The reported hospitalization and unexpected medical intervention were resulted of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 16mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 12f amplatzer torqvue 45x45 delivery sheath.The patient was on 48 hour hold of eliquis (5mg bid) prior to procedure.During procedure, the left atrial pressure was >12mmhg and the amulet was successfully implanted after some manipulations.On (b)(6) 2024, the physician mentioned the patient presented to the emergency department with chest pain and a pericardial effusion was detected and medication was administered.The patient was taking aspirin 81mg plavix 75mg at the time of pericardial effusion detected.The physician mentioned the cause of effusion was abbott device, the patient was reported stable.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21126172
Report Number2135147-2025-00257
Device Sequence Number7676952
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)280131(10)8884102
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-ACP2-007-016
Device Lot Number8884102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age84 YR
Patient SexMale